Everolimus Causing Severe Hypertriglyceridemia and Acute Pancreatitis
Everolimus is an mTOR inhibitor commonly used to treat metastatic pancreatic neuroendocrine tumors (pNETs) and renal cell carcinoma, and for posttransplant immunosuppression. This report presents a case of a 36-year-old man being treated with everolimus for a metastatic pNET who developed severe hypertriglyceridemia and acute pancreatitis. The incidence of hypertriglyceridemia reported in large prospective randomized trials is reviewed and the management of hypertriglyceridemic pancreatitis is discussed. Careful monitoring of triglyceride levels and dose adjustments of everolimus together with lipid-lowering therapy can allow patients to continue this medication. Because there are increasing indications for the use of everolimus, prescribing oncologists must be cognizant of the common and serious side effects.
Data provided are for informational purposes only. Although carefully collected, accuracy cannot be guaranteed. The impact factor represents a rough estimation of the journal's impact factor and does not reflect the actual current impact factor. Publisher conditions are provided by RoMEO. Differing provisions from the publisher's actual policy or licence agreement may be applicable.